Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS Binghamton, NY

April 8, 2000Bradford County, Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 8, 2000, 2:59 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 8, 2000, 2:59 PM EDT (18:59 UTC)
Expired
Apr 8, 2000, 4:00 PM EDT
In force
61 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 36 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 081859
SVRBGM
PAC015-115-082000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
259 PM EDT SAT APR 8 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA.
  NORTHEASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 400 PM EDT.

* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES NORTH OF WYSOX...OR
  ABOUT 3 MILES NORTHWEST OF ROME...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORWELL AROUND 305 PM EDT.
  LE RAYSVILLE AROUND 315 PM EDT.
  MIDDLETOWN CENTER AROUND 320 PM EDT.
  BIRCHARDVILLE AROUND 330 PM EDT.
  MONTROSE AROUND 340 PM EDT.
  NEW MILFORD AROUND 355 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.



LAT...LON 4198 7647 4180 7649 4169 7553 4196 7550

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:28 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 8, 10:28 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1028 AM EDT SAT APR 8 2000

FRONT AND ASSOCIATED CONVECTION MOVING VERY SLOWLY EASTWARD AS
UPPER LEVEL TROUGH BECOMES NEGATIVE TILT. THINK THREAT OF SEVERE
WEATHER ALMOST NIL EXCEPT FOR THE SUSQ REGION EASTWARD BUT EVEN HERE
THERE ARE LIMITING FACTORS. USING BUFKIT WITH ETA MODEL SOUNDINGS
SHOWS CAPES AROUND 150 J/KG BGM AND 350 J/KG AVP. THE BIGGEST
LIMITING FACTOR IS LOW DEWPOINTS AND LOW LEVEL WIND FIELD DOES
WEAKEN THROUGH THIS AFTERNOON. STILL A FEW TSRA MAY PRODUCE DAMAGING
WINDS.

THE MAIN THREAT WILL BE FLOODING FOR THE WATCH AREA AS SOILS ARE
SATURATED AND SLOW MOVEMENT OF FRONT COULD CAUSE FLASH FLOODING IN
TSRA AND MAIN STEM RIVERS REMAIN HIGH. WILL CONTINUE WITH ALL
WATCHES.

MINOR CHANGES TO CURRENT PACKAGE.

.BGM...FLASH FLOOD WATCH SATURDAY AND SATURDAY NIGHT
NYZ025-044>046-055>057-PAZ038-039-043.
WINTER STORM WATCH ALL ZONES TONIGHT AND SUNDAY.

RRM

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.